Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 28, 2006, 7:35 PM PST for Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It took effect at Nov 29, 2006, 6:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2006, 7:35 PM PST (03:35 UTC)
- In effect from
- Nov 29, 2006, 6:00 AM PST
- Expired
- Nov 29, 2006, 6:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 290335 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 735 PM PST TUE NOV 28 2006 CAZ523>525-290445- /O.CAN.KVEF.WI.Y.0033.000000T0000Z-061129T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 735 PM PST TUE NOV 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW 20 MPH ACROSS SAN BERNARDINO COUNTY EARLY THIS EVENING. THOUGH WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA...OCCASIONAL GUSTS TO 35 MPH ARE STILL POSSIBLE LATE THIS EVENING. $$ AZZ002-036-CAZ527-NVZ021-291200- /O.UPG.KVEF.HW.A.0013.061129T1400Z-061130T0200Z/ /O.NEW.KVEF.WI.Y.0034.061129T1400Z-061130T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 735 PM PST TUE NOV 28 2006 /835 PM MST TUE NOV 28 2006/ ...WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ TO 6 PM PST /7 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM PST /7 AM MST/ TO 6 PM PST /7 PM MST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE AREA EARLY ON WEDNESDAY BRINGING VERY STRONG AND GUSTY NORTHERLY WINDS TO THE LAKE MEAD NATIONAL RECREATION AREA AND ALONG THE COLORADO RIVER VALLEY. SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS TO 45 MPH ARE POSSIBLE OVER A WIDE AREA. BOATERS SHOULD EXERCISE EXTREME CAUTION IF VENTURING OUT ONTO AREA LAKES ON WEDNESDAY...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE BOATING HAZARDOUS. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KVEF 291133 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 333 AM PST WED NOV 29 2006 AZZ003-CAZ523>526-NVZ016-020-022-291945- /O.NEW.KVEF.FZ.W.0001.061130T0800Z-061130T1600Z/ NORTHWEST DESERTS-WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... MESQUITE...OVERTON...MOAPA...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 333 AM PST WED NOV 29 2006 /433 AM MST WED NOV 29 2006/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 8 AM PST /9 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 8 AM PST /9 AM MST/ THURSDAY. COLD AIR MOVING OVER THE SOUTHERN GREAT BASIN AND MOHAVE DESERT TODAY WILL ALLOW FOR THE FIRST WIDESPREAD FREEZING TEMPERATURES TO BE REPORTED THURSDAY MORNING. TEMPERATURES ACROSS THE LOWER DESERT REGIONS ARE EXPECTED TO DROP TO 28 AT LAS VEGAS...18 IN KINGMAN... AND 22 IN THE DAGGETT BARSTOW AREA. THE ONLY AREAS NOT EXPECTED TO REACH FREEZING THURSDAY MORNING ARE THE LOWEST AREAS ALONG THE COLORADO RIVER VALLEY...BUT EVEN HERE TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 33 AND 35. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IN ADDITION ANY EXPOSED WATER PIPES SHOULD BE PROTECTED ESPECIALLY ACROSS SAN BERNARDINO COUNTY IN CALIFORNIA AND MOHAVE COUNTY IN ARIZONA AS TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. $$ AZZ002-036-CAZ527-NVZ021-291945- /O.CON.KVEF.WI.Y.0034.061129T1400Z-061130T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 333 AM PST WED NOV 29 2006 /433 AM MST WED NOV 29 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON... A STRONG COLD FRONT WHICH MOVED ACROSS THE AREA LATE TUESDAY WILL ALLOW FOR NORTH WINDS ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND MOHAVE DESERT TODAY. THE STRONGEST WINDS ARE EXPECTED TO BE LOCATED IN THE LAKE MEAD NATIONAL RECREATION AREA AND ALONG THE COLORADO RIVER VALLEY. SUSTAINED WINDS FROM THE NORTH OF 20 TO 35 MPH AND GUSTS TO 45 MPH FWILL BE SEEN OVER THIS AREA TODAY BEFORE DECREASING BY LATE EVENING. BOATERS SHOULD EXERCISE EXTREME CAUTION IF VENTURING OUT ONTO AREA LAKES ON WEDNESDAY...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE BOATING HAZARDOUS. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 291654 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 854 AM PST WED NOV 29 2006 AZZ003-CAZ523>526-NVZ016-022-300100- /O.EXA.KVEF.WI.Y.0034.000000T0000Z-061130T0200Z/ /O.CON.KVEF.FZ.W.0001.061130T0800Z-061130T1600Z/ NORTHWEST DESERTS-WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-NORTHEAST CLARK COUNTY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... MESQUITE...OVERTON...MOAPA...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 854 AM PST WED NOV 29 2006 /954 AM MST WED NOV 29 2006/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 8 AM PST /9 AM MST/ THURSDAY... ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 8 AM PST /9 AM MST/ THURSDAY. A STRONG COLD FRONT THAT MOVED THROUGH THE AREA OVERNIGHT HAS PRODUCED WIDESPREAD WINDY CONDITIONS OVER MUCH OF THE REGION THIS MORNING AND THE NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY. DRIVERS SHOULD USE EXTRA CAUTION WHILE TRAVELING ON AREA ROADS TODAY AS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL ALSO CREATE BLOWING DUST AND SAND REDUCING VISIBILITY AT TIMES POSSIBLY TO NEAR ZERO. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE BOATING HAZARDOUS. USE EXTRA CAUTION. $$ NVZ020-300100- /O.CON.KVEF.FZ.W.0001.061130T0800Z-061130T1600Z/ LAS VEGAS VALLEY- INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY 854 AM PST WED NOV 29 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY. COLD AIR MOVING OVER THE SOUTHERN GREAT BASIN AND MOHAVE DESERT TODAY WILL ALLOW FOR THE FIRST WIDESPREAD FREEZING TEMPERATURES TO BE REPORTED THURSDAY MORNING. TEMPERATURES ACROSS THE LOWER DESERT REGIONS ARE EXPECTED TO DROP TO 28 AT LAS VEGAS...18 IN KINGMAN... AND 22 IN THE DAGGETT BARSTOW AREA. THE ONLY AREAS NOT EXPECTED TO REACH FREEZING THURSDAY MORNING ARE THE LOWEST AREAS ALONG THE COLORADO RIVER VALLEY...BUT EVEN HERE TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 33 AND 35. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IN ADDITION ANY EXPOSED WATER PIPES SHOULD BE PROTECTED ESPECIALLY ACROSS SAN BERNARDINO COUNTY IN CALIFORNIA AND MOHAVE COUNTY IN ARIZONA AS TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. $$ CAZ520-522-NVZ017-300100- /O.EXA.KVEF.WI.Y.0034.000000T0000Z-061130T0200Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 854 AM PST WED NOV 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG COLD FRONT THAT MOVED THROUGH THE AREA OVERNIGHT HAS PRODUCED WINDY CONDITIONS OVER MUCH OF THE REGION THIS MORNING AND THE NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY. DRIVERS SHOULD USE EXTRA CAUTION WHILE TRAVELING ON AREA ROADS TODAY AS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS IN THE PAHRUMP AREA HAVE ALREADY REDUCED VISIBILITY TO NEAR ZERO AT TIMES ALONG HIGHWAY 160 AND RAPIDLY REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND WILL BE POSSIBLE THROUGH THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE BOATING HAZARDOUS. USE EXTRA CAUTION. $$ AZZ002-036-CAZ527-NVZ021-300100- /O.CON.KVEF.WI.Y.0034.000000T0000Z-061130T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 854 AM PST WED NOV 29 2006 /954 AM MST WED NOV 29 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON. A STRONG COLD FRONT THAT MOVING SOUTH THROUGH THE COLORADO RIVER VALLEY HAS PRODUCED WINDY CONDITIONS OVER MUCH OF THE REGION THIS MORNING AND THE NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY. DRIVERS SHOULD USE EXTRA CAUTION WHILE TRAVELING ON AREA ROADS TODAY AS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CREATE BLOWING DUST AND SAND REDUCING VISIBILITY AT TIMES POSSIBLY TO NEAR ZERO. BOATERS SHOULD ALSO EXERCISE EXTREME CAUTION IF VENTURING OUT ONTO AREA LAKES ON TODAY...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE BOATING HAZARDOUS. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 292359 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 359 PM PST WED NOV 29 2006 NVZ016-300800- /O.CAN.KVEF.WI.Y.0034.000000T0000Z-061130T0200Z/ /O.CON.KVEF.FZ.W.0001.061130T0800Z-061130T1600Z/ NORTHEAST CLARK COUNTY- INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA 359 PM PST WED NOV 29 2006 ...WIND ADVISORY IS CANCELLED... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY. WIND GUSTS BETWEEN 40 TO 45 MPH WERE REPORTED IN THE ADVISORY AREA THIS AFTERNOON BUT HAD DECREASED IN INTENSITY BY 3 PM. HOWEVER...BREEZY CONDITIONS WILL CONTINUE OVER THE NEXT COUPLE OF HOURS WITH GUSTS IN THE 30 TO 35 MPH RANGE STILL POSSIBLE. WINDS ARE EXPECTED TO BECOME LIGHT OVERNIGHT. A FREEZE WARNING REMAINS IN EFFECT FOR THURSDAY MORNING. LIGHT WIND AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO SUB- FREEZING LEVELS AFTER MIDNIGHT. THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE VEGETATION IF LEFT OUTSIDE OR UNCOVERED. $$ CAZ520-522-NVZ017-300100- /O.CAN.KVEF.WI.Y.0034.000000T0000Z-061130T0200Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 359 PM PST WED NOV 29 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDS WILL CONTINUE TO BE BREEZY FOR THE NEXT COUPLE OF HOURS...THEY HAVE DECREASED BELOW ADVISORY LEVELS. THEY ARE EXPECTED TO BECOME LIGHT AFTER 6 PM. $$ AZZ003-CAZ523>526-NVZ022-300200- /O.CON.KVEF.FZ.W.0001.061130T0800Z-061130T1600Z/ /O.CON.KVEF.WI.Y.0034.000000T0000Z-061130T0200Z/ NORTHWEST DESERTS-WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 359 PM PST WED NOV 29 2006 /459 PM MST WED NOV 29 2006/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 8 AM PST /9 AM MST/ THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 8 AM PST /9 AM MST/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON. AT 3 PM...STRONG NORTH WINDS CONTINUED TO BLOW OVER PORTIONS OF SAN BERNARDINO COUNTY. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WERE STILL BE REPORTED BY AUTOMATED WIND MEASURING SENSORS. WINDS SHOULD DECREASE BELOW ADVISORY LEVELS AFTER 6 PM THIS EVENING. DRIVERS ALONG AREA HIGHWAYS AND ROADS SHOULD CONTINUE TO USE EXTRA CAUTION WHILE TRAVELING ON AREA ROADS TODAY AS WINDS WILL CREATE OVER THE NEXT COUPLE OF HOURS...ESPECIALLY HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE BOATING HAZARDOUS. USE EXTRA CAUTION. A FREEZE WARNING IS IN EFFECT FROM MIDNIGHT THROUGH 8 AM THURSDAY. A FREEZE WARNING MEANS THAT SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION IF LEFT OUTSIDE OR UNCOVERED AND MEASURES SHOULD BE TAKEN TO COVER ANY EXPOSED WATER PIPES. $$ NVZ020-300800- /O.CON.KVEF.FZ.W.0001.061130T0800Z-061130T1600Z/ LAS VEGAS VALLEY- INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY 359 PM PST WED NOV 29 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY. COLD AIR MOVING OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TONIGHT WILL ALLOW FOR THE FIRST WIDESPREAD FREEZING TEMPERATURES THURSDAY MORNING. TEMPERATURES ACROSS THE LAS VEGAS VALLEY ARE EXPECTED TO DROP BELOW FREEZING AFTER MIDNIGHT AND REMAIN THERE THROUGH 8AM. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION IF LEFT OUTSIDE OR UNCOVERED AND MEASURES SHOULD BE TAKEN TO COVER ANY EXPOSED WATER PIPES. A FREEZE WARNING MEANS THAT SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. $$ AZZ002-036-CAZ527-NVZ021-300200- /O.CON.KVEF.WI.Y.0034.000000T0000Z-061130T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 359 PM PST WED NOV 29 2006 /459 PM MST WED NOV 29 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON. STRONG GUSTY WINDS BETWEEN 20 AND 30 MPH CONTINUE TO BLOW IN THE LAKE MEAD NATIONAL RECREATION AREA AND ALONG THE COLORADO RIVER VALLEY. AT 3 PM...WINDS IN THESE AREAS WERE DECREASING BUT CONTINUED TO OCCASIONALLY GUST IN EXCESS OF 40 MPH. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVELS AFTER 6 PM AND CONTINUE TO LIGHTEN OVERNIGHT. DRIVERS SHOULD CONTINUE TO USE EXTRA CAUTION WHILE TRAVELING ON AREA ROADS AS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR THE NEXT COUPLE OF HOURS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD ALSO CONTINUE TO EXERCISE EXTREME CAUTION IF VENTURING OUT ONTO AREA LAKES...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE BOATING HAZARDOUS. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 300228 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 628 PM PST WED NOV 29 2006 AZZ003-CAZ523>526-NVZ022-301200- /O.EXP.KVEF.WI.Y.0034.000000T0000Z-061130T0200Z/ /O.CON.KVEF.FZ.W.0001.061130T0800Z-061130T1600Z/ NORTHWEST DESERTS-WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 628 PM PST WED NOV 29 2006 /728 PM MST WED NOV 29 2006/ ...WIND ADVISORY HAS EXPIRED... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 8 AM PST /9 AM MST/ THURSDAY... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 8 AM PST /9 AM MST/ THURSDAY. WINDS ACROSS THE ADVISORY AREA HAVE DROPPED BELOW ADVISORY CONDITIONS TO 10 TO 20 MPH...WITH A DECREASING TREND EXPECTED THROUGH THE EVENING. LIGHT WINDS ACROSS THE AREA OVERNIGHT WILL PROVIDE FOR GREATER RADIATIONAL COOLING...ALLOWING TEMPERATURES TO FALL BELOW FREEZING FOR SEVERAL HOURS OVERNIGHT. A FREEZE WARNING MEANS THAT SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION IF LEFT OUTSIDE OR UNCOVERED AND MEASURES SHOULD BE TAKEN TO COVER ANY EXPOSED WATER PIPES. $$ AZZ002-036-CAZ527-NVZ021-300330- /O.EXP.KVEF.WI.Y.0034.000000T0000Z-061130T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 628 PM PST WED NOV 29 2006 /728 PM MST WED NOV 29 2006/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE COLORADO RIVER VALLEY HAVE DECREASED THIS EVENING TO BETWEEN 10 AND 15 MPH...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. OCCASIONAL GUSTS TO 25 TO 30 MPH ARE STILL POSSIBLE THIS EVENING WITH WINDS GRADUALLY DECREASING OVERNIGHT. $$ NVZ016-020-301200- /O.CON.KVEF.FZ.W.0001.061130T0800Z-061130T1600Z/ NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 628 PM PST WED NOV 29 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY. COLD AIR MOVING OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TONIGHT WILL ALLOW FOR THE FIRST WIDESPREAD FREEZING TEMPERATURES THURSDAY MORNING. TEMPERATURES ACROSS THE LAS VEGAS VALLEY ARE EXPECTED TO DROP BELOW FREEZING AFTER MIDNIGHT AND REMAIN THERE THROUGH 8AM. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION IF LEFT OUTSIDE OR UNCOVERED AND MEASURES SHOULD BE TAKEN TO COVER ANY EXPOSED WATER PIPES. A FREEZE WARNING MEANS THAT SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:27 PM PST, 4 hours 8 minutes earlier.
Area forecast discussion, Nov 28, 3:27 PM PST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PST TUE NOV 28 2006
.SYNOPSIS...A STRONG PACIFIC STORM OVER THE WESTERN UNITED STATES
WILL BRING A SLIGHT CHANCE OF SHOWERS TONIGHT TO NORTHERN MOHAVE
COUNTY IN ARIZONA AND MAINLY NORTHERN LINCOLN COUNTY IN NEVADA. A
SURFACE COLD FRONT WILL SWEEP THROUGH THE FORECAST AREA TONIGHT AND
WEDNESDAY PRODUCING BREEZY TO WINDY CONDITIONS. COLDER AIR WILL ALSO
MOVE INTO THE AREA WITH WELL BELOW NORMAL TEMPERATURES EXPECTED
WEDNESDAY THROUGH FRIDAY MORNING. THE COLD AIR WILL BRING THE FIRST
FREEZING TEMPERATURES OF THE SEASON TO THE LOWER ELEVATIONS OF THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT REGION BY THURSDAY MORNING.
&&
.SHORT TERM....MODELS CONTINUE TO SHOW MAJOR CHANGES ON THE WAY FOR
THE MIDDLE AND END OF THE WEEK. WV SATELLITE IMAGERY SHOWS A
LARGE...BROAD TROUGH OVER THE WESTERN CONUS AND A SHARP RIDGE OFF
THE WEST COAST. BOTH WILL PLAY A ROLE IN THE AREA WEATHER OVER THE
NEXT SEVERAL DAYS. MODEL FORECASTS DIVIDE THE AREA OF LOW PRESSURE
INTO TWO PARTS. THE NORTHERN ENERGY TRACKS INTO THE UPPER MIDWEST
AND THE SOUTHERN ENERGY DIVES SOUTHEAST THROUGH IDAHO/UTAH AND
EVENTUALLY INTO NEW MEXICO OVER THE NEXT 36 HRS. A STRONG JET DRIVES
THE SOUTHERN SHORTWAVE ENERGY SOUTHWARD AND PROVIDES WEAK SUPPORT
FOR SHOWER ACTIVITY OVER NORTHERN LINCOLN COUNTY AND NORTHERN MOHAVE
COUNTIES TONIGHT AND POSSIBLY INTO EARLY TOMORROW MORNING. THE BIG
ISSUE HOWEVER WILL BE WINDS OVER THE NEXT 24 TO 30 HRS INCLUDING AN
ONGOING WIND ADVISORY OVER PORTIONS OF SAN BERNARDINO COUNTY AND
WHETHER TO CONVERT A HIGH WIND WATCH FOR THE LAKES AND COLORADO
RIVER VALLEY TO A WIND ADVISORY OR A HIGH WIND WARNING. WINDS OVER
SAN BERN COUNTY HAVE NOT BEEN NEARLY AS STRONG AS YESTERDAY AND THIS
MAY BE IN PART TO A WEAKER SOUTHWEST SURFACE PRESSURE GRADIENT AND
STRENGTHENING NORTHWEST GRADIENT. OTHER THAN AN OCCASIONAL GUST OVER
40 MPH AT BARSTOW...OTHER SENSORS HAVE REMAINED BELOW ADVISORY
CRITERIA. WILL CANCEL THE WIND ADVISORY SHORTLY. A STRONG COLD FRONT
MOVES THROUGH THE CWA OVERNIGHT AND WEDNESDAY AND WITH INCREASING
UPPER SUPPORT AND STRONG COLD AIR ADVECTION BEHIND THE FRONT...WINDY
CONDITIONS WILL BE POSSIBLE OVER MUCH OF THE REGION TOMORROW. THE
BEST POTENTIAL FOR THE STRONGEST WINDS WILL BE IN NORTH/SOUTH
CHANNELED AREAS AND ALONG THE COLORADO RIVER VALLEY FROM EARLY WED
MORNING TO EARLY WED EVENING. IF THINGS PLAY OUT AS MODELS/MOS
GUIDANCE SUGGEST...AT LEAST ADVISORY TYPE WINDS ARE POSSIBLE. IF THE
INGREDIENTS ALL COME TOGETHER AT THE SAME TIME...WARNING CRITERIA
WOULD NOT BE OUT OF THE QUESTION. THEREFORE...WENT WITH A WATCH SO
THAT THE EVENING/MID SHIFT FORECASTERS COULD GET A LOOK AT THE
LATEST DATA AND DETERMINE WHICH PRODUCT WILL BE NEEDED. TEMPERATURES
WILL ALSO BE NOTICEABLY COOLER. WEDNESDAY HIGHS WILL BE WELL BELOW
NORMAL AND FACTORING IN THE WINDS...WILL FEEL EVEN COOLER THAN THE
AMBIENT TEMPERATURE. THE COLDEST AIR HOLDS OFF IN THE LOWER
ELEVATIONS UNTIL LATE WEDNESDAY NIGHT INTO THURSDAY MORNING ONCE THE
WINDS SUBSIDE. FREEZING TEMPERATURES ARE LIKELY IN MOST AREAS
THURSDAY MORNING AND THEN AGAIN FRIDAY MORNING.
.LONG TERM...FOR THE PERIOD STARTING ON FRIDAY MODELS ARE IN FAIRLY
GOOD AGREEMENT ON A GENERAL SHIFT IN THE HEMISPHERIC PATTERN.
CURRENT PACKAGE LOOKS GOOD SO ONLY MADE MINOR CHANGES TO IT. KEPT
TEMPERATURES BELOW GUIDANCE FOR THE FIRST HALF AS NORTHERLY WINDS
SHOULD HELP TO PREVENT MUCH OF A TEMPERATURE REBOUND ON FRIDAY OR
SATURDAY. WARMING SHOULD BE MORE PRONOUNCED STARTING SUNDAY AS THE
MASS OF COLD AIR FINALLY MOVES WELL TO THE EAST WHICH WILL ALLOW FOR
A MINOR RIDGE TO PUSH IN. WINDY CONDITIONS A GOOD BET IN THE EASTERN
HALF OF THE CWA FRIDAY BUT CALMER CONDITIONS WILL MOVE IN FROM THE
WEST OVER THE WEEKEND WITH THE MAIN TROUGH WELL OUT OF THE CWA. &&
.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...HIGH WIND WATCH ZONE 21 WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON.
.AZ...HIGH WIND WATCH ZONE 2 AND 36 WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON.
.CA...HIGH WIND WATCH ZONE 527 WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON.
SALMEN/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Nov 28, 11:00 AM PST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 AM PST TUE NOV 28 2006 CAZ523-524-291000- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- 1100 AM PST TUE NOV 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY CONTINUES OVER PORTIONS OF SAN BERNARDINO COUNTY TODAY. THE WINDS ARE EXPECTED TO INCREASE AS THE DAY WEARS ON AND COULD CREATE PROBLEMS FOR TRAVELERS ALONG INTERSTATE 15 AND 40. SEE RNONPWVEF FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SURFACE COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY BRINGING STRONG GUSTY WINDS TO MUCH OF SOUTHERN CALIFORNIA. A VERY COLD AIRMASS WILL BEGIN SETTLING INTO THE REGION BEHIND THE FRONT WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED. TEMPERATURES THURSDAY AND FRIDAY MORNING WILL FALL BELOW FREEZING FOR THE FIRST TIME THIS SEASON IN THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION EXPECTED TODAY OR TONIGHT BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WIND EVENTS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-CAZ522-525-526-NVZ016-017-020-022-291000- NORTHWEST PLATEAU-NORTHWEST DESERTS-DEATH VALLEY NATIONAL PARK- MORONGO BASIN-CADIZ BASIN-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1100 AM PST TUE NOV 28 2006 /1200 PM MST TUE NOV 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SURFACE COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY BRINGING STRONG GUSTY WINDS TO MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHERN CALIFORNIA. A VERY COLD AIRMASS WILL BEGIN SETTLING INTO THE REGION BEHIND THE FRONT WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED AREA WIDE BY WEDNESDAY AFTERNOON. OVERNIGHT TEMPERATURES WILL FALL BELOW FREEZING FOR THE FIRST TIME THIS SEASON IN THE LOWER ELEVATIONS BOTH THURSDAY AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION EXPECTED TODAY OR TONIGHT. AZZ002-036-CAZ527-NVZ021-291000- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 1100 AM PST TUE NOV 28 2006 /1200 PM MST TUE NOV 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SURFACE COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BRINGING VERY STRONG GUSTY WINDS TO THE LAKE MEAD RECREATION AREA AND ALSO ALONG THE COLORADO RIVER VALLEY. SEE RNONPWVEF FOR DETAILS ON A HIGH WIND WATCH FOR THIS REGION. A COLD AIRMASS WILL SETTLE INTO THE REGION BEHIND THE FRONT WEDNESDAY NIGHT AND THURSDAY WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED. OVERNIGHT TEMPERATURES WILL FALL TO NEAR FREEZING FOR THE FIRST TIME THIS SEASON THURSDAY AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:33 AM PST | Freeze Warning | VEF | Clark | 28 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Wind Advisories in Arizona, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.